MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SPECIMEN COLLECTION ASSEMBLY WITH BD¿ BLUNT PLASTIC CANNULA; BLOOD COLLECTION SET

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SPECIMEN COLLECTION ASSEMBLY WITH BD¿ BLUNT PLASTIC CANNULA; BLOOD COLLECTION SET
Catalog Number 303380
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that four bd vacutainer® specimen collection assembly(s) with bd¿ blunt plastic cannula had damaged or contaminated packaging, before use.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation results: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for foreign matter on the packaging with the incident lot was observed.Additionally, a piece of the packaging appears to have been cut off and sealed into the package.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Based on evaluation of the customer photos, the customer¿s indicated failure mode for foreign matter and issues with the sealing of the product with the incident lot was observed.Based on the investigation, the most likely root cause was determined to be related to a manufacturing issue.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® SPECIMEN COLLECTION ASSEMBLY WITH BD¿ BLUNT PLASTIC CANNULA
Common Device Name
BLOOD COLLECTION SET
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key7248294
Report Number1024879-2018-00020
Device Sequence Number13672348
Product Code FMI
UDI-Device Identifier50382903033800
UDI-Public50382903033800
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2019
Device Catalogue Number303380
Device Lot Number4212851
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;